MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP170N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The legal manufacturer's investigation is ongoing, this report will be supplemented when new and relevant information becomes available.
 
Event or Problem Description
It was observed that during the device evaluation, the flex video scope exhibited tip cover had foreign object.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: d5, g2 (user facility and other should be unmarked) additional information added to field d8, h3, and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.No physical damage was found where the foreign material remained.The legal manufacturer was unable to confirm whether the customer's reprocessing steps were deviated from the instructions for use.Based on the results of the investigation, and although the foreign material was confirmed, olympus could not identify the material or specify the cause.The event can be detected and prevented by following the instructions for use: instructions for gif/cf-170 series operation manual chapter 3, ¿preparation and inspection¿ describes how to detect the subject event.Instructions for gif/cf-170 series reprocessing manual chapter 5, ¿reprocessing of the endoscope (and related reprocessing accessories)¿.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20001458
Report Number9610595-2024-16593
Device Sequence Number4955234
Product Code FDS
UDI-Device Identifier04953170334146
UDI-Public04953170334146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-XP170N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown